MAUDE Adverse Event Report: AESCULAP AG AS VEGA SYSTEM® PS; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA SYSTEM® PS; KNEE ENDOPROSTHETICS
Model Number NX054Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the complainant, there was an issue with the aesculap ceramic-coated knee implant.Reportedly, the ceramic coated surface failed to properly adhere to the cement which caused the implant to fail prematurely.The patient underwent a revision surgery on (b)(6) 2025.Although requested, additional information has not yet been provided.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference: (b)(4).Additional information: a - patient gender.B5 - description updated.B6 - relevant test results.B7 - medical history.
 
Event or Problem Description
Update: additional information was received.The patient had complained of pain and stiffness of the right knee postoperatively.A revision was performed.It was reported that the patient was still out of work and attending physical therapy.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(6) (b)(4).Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Additional information: d1 brand name.D4 item information received.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Investigation results: the complained medical device was not available for investigation.The investigation was based upon event description, batch history review, historical data analysis, and review of pictures.The provided pictures did not provide further information.The device history records have been checked for all leading device(s) lot numbers and the products found to be according to specification valid at the time of production.Conclusion/preventive measures: based upon the investigation results, a definitive root cause for the implant loosening could not be determined.In the event that the complained device will be provided for investigation in the future, an update of this report will be provided unsolicited.

Brand Name
AS VEGA SYSTEM® PS
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key23211173
Report Number3005673311-2025-00131
Device Sequence Number8919338
Product Code JWH
UDI-Device Identifier04046963810436
UDI-Public(01)04046963810436(17)311130(10)52731601
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/07/2026
Report Date (Section F) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX054Z
Device Catalogue NumberNX054Z
Device Lot Number52731601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2025
Event Location Hospital
Date Report to Manufacturer09/26/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/28/2025
12/18/2025
03/02/2026
04/07/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA10/03/2025